Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 23, NWS Caribou, ME

March 10, 2021

NWS Caribou, ME issued this small craft advisory at Mar 10, 2021, 2:47 PM EST. It took effect at Mar 11, 2021, 1:00 AM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2021, 2:47 PM EST (19:47 UTC)
In effect from
Mar 11, 2021, 1:00 AM EST
Expired
Mar 12, 2021, 6:17 PM EST
In force
41 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

706 
WHUS71 KCAR 101947
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
247 PM EST Wed Mar 10 2021

ANZ050>052-070-071-110400-
/O.NEW.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to
40 nm-
Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm-
247 PM EST Wed Mar 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 PM EST
FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...In Atlantic coastal waters, Waters from Schoodic 
  Point, ME to Stonington ME from 25 to 40 nm. In Atlantic 
  Coastal Waters, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM, Intra Coastal Waters from Schoodic 
  Point, ME to Stonington, ME and Waters from Eastport ME to 
  Stonington (Deer Isle) ME from 25 to 40 nm.

* WHEN...From 1 AM Thursday to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AS
11 follow-up statements
000 
WHUS71 KCAR 102138
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
438 PM EST Wed Mar 10 2021

ANZ070-071-102245-
/O.CAN.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/
Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to
40 nm-
Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm-
438 PM EST Wed Mar 10 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

ANZ050>052-110545-
/O.CON.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
438 PM EST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
1 PM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...In Atlantic coastal waters, Waters from Schoodic 
  Point, ME to Stonington ME from 25 to 40 nm. In Atlantic 
  Coastal Waters, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM, Intra Coastal Waters from Schoodic 
  Point, ME to Stonington, ME and Waters from Eastport ME to 
  Stonington (Deer Isle) ME from 25 to 40 nm.

* WHEN...From 1 AM Thursday to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
161 
WHUS71 KCAR 102330
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
630 PM EST Wed Mar 10 2021

ANZ050>052-110730-
/O.CON.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
630 PM EST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
1 PM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and
  seas 6 to 9 feet expected, except 3 to 5 feet on the intra
  coastal waters. 

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 1 AM Thursday to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
667 
WHUS71 KCAR 110212
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
912 PM EST Wed Mar 10 2021

ANZ050>052-111015-
/O.CON.KCAR.SC.Y.0023.210311T0600Z-210312T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
912 PM EST Wed Mar 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
1 PM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected, except 3 to 5 feet on the intra 
  coastal waters.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 1 AM Thursday to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
445 
WHUS71 KCAR 110831
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
331 AM EST Thu Mar 11 2021

ANZ050>052-111645-
/O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/
/O.NEW.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
331 AM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 5 to 8 feet. For the Gale 
  Watch, northwest winds 15 to 25 kt with gusts up to 40 kt and 
  seas 4 to 7 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...For the Small Craft Advisory, until 1 PM EST Friday. 
  For the Gale Watch, from late Friday night through Saturday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
688 
WHUS71 KCAR 111528 AAA
MWWCAR

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Caribou ME
1028 AM EST Thu Mar 11 2021

ANZ050>052-112330-
/O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/
/O.CON.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1028 AM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt
  with gusts up to 30 kt and seas 5 to 8 feet. For the Gale Watch,
  northwest winds 25 to 30 kt with gusts up to 40 kt and seas 4 
  to 7 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...For the Small Craft Advisory, until 1 PM EST Friday. 
  For the Gale Watch, from late Friday night through Saturday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
591 
WHUS71 KCAR 112120
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
420 PM EST Thu Mar 11 2021

ANZ050>052-120530-
/O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/
/O.CON.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
420 PM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt
  with gusts up to 30 kt and seas 5 to 8 feet. For the Gale Watch,
  northwest winds 25 to 30 kt with gusts up to 35 kt and seas 4 to
  7 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...For the Small Craft Advisory, until 1 PM EST Friday. 
  For the Gale Watch, from late Friday night through Saturday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
213 
WHUS71 KCAR 112323
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
623 PM EST Thu Mar 11 2021

ANZ050>052-120730-
/O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/
/O.CON.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
623 PM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 5 to 8 feet. For the Gale 
  Watch, northwest winds 25 to 30 kt with gusts up to 35 kt and 
  seas 4 to 7 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...For the Small Craft Advisory, until 1 PM EST Friday. 
  For the Gale Watch, from late Friday night through Saturday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
723 
WHUS71 KCAR 120215
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
915 PM EST Thu Mar 11 2021

ANZ050>052-121015-
/O.CON.KCAR.SC.Y.0023.000000T0000Z-210312T1800Z/
/O.CON.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
915 PM EST Thu Mar 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 5 to 8 feet. For the Gale 
  Watch, northwest winds 25 to 30 kt with gusts up to 35 kt and 
  seas 4 to 7 feet possible.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...For the Small Craft Advisory, until 1 PM EST Friday. 
  For the Gale Watch, from late Friday night through Saturday 
  afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
694 
WHUS71 KCAR 120828
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
328 AM EST Fri Mar 12 2021

ANZ050>052-121630-
/O.EXT.KCAR.SC.Y.0023.000000T0000Z-210312T2100Z/
/O.UPG.KCAR.GL.A.0010.210313T0800Z-210313T1800Z/
/O.NEW.KCAR.GL.W.0013.210313T0800Z-210313T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
328 AM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 AM TO 1 PM EST SATURDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 45 kt and seas 4 to 7 feet expected. For the Small 
  Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 
  kt and seas 5 to 8 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...For the Gale Warning, from 3 AM to 1 PM EST Saturday. 
  For the Small Craft Advisory, until 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
581 
WHUS71 KCAR 122043
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
343 PM EST Fri Mar 12 2021

ANZ050>052-130445-
/O.EXT.KCAR.SC.Y.0023.000000T0000Z-210313T0100Z/
/O.CON.KCAR.GL.W.0013.210313T0800Z-210313T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
343 PM EST Fri Mar 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 1 PM EST
SATURDAY...

* WHAT...For the Gale Warning, northwest winds 25 to 30 kt with 
  gusts up to 45 kt and seas 5 to 7 feet expected. For the Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 
  kt and seas 4 to 6 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...For the Gale Warning, from 3 AM to 1 PM EST Saturday. 
  For the Small Craft Advisory, until 8 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
555 
WHUS71 KCAR 122317
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
617 PM EST Fri Mar 12 2021

ANZ050>052-130730-
/O.CAN.KCAR.SC.Y.0023.000000T0000Z-210313T0100Z/
/O.CON.KCAR.GL.W.0013.210313T0800Z-210313T1800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
617 PM EST Fri Mar 12 2021

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 1 PM EST
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 45 kt and 
  seas 5 to 7 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 3 AM to 1 PM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 1:33 PM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 10, 1:33 PM EST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
133 PM EST Wed Mar 10 2021

.SYNOPSIS...
High pressure will build in from the west this morning then
move south of the area this afternoon into Thursday. A cold
front will cross the region Friday morning, followed by a second
cold front Friday night. High pressure builds in from the west
Saturday and Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1:30 PM Update...High clouds have yet to advance into the
forecast area. With full solar radiation at play, temperatures
continue to rapidly rise, and highs have been adjusted
accordingly. Several areas could see 50 this afternoon.

Previous discussion...
Surface/upper ridge axis crosses the area today. The powerful
upper ridge centered over the SE US strengthens through the
period. A strong surge of warm air advects northeastward on the
backside of the high into the area today into tonight with 925mb
temps rising some 15C from early this morning to later tonight.
These 925mb temps raise the prospect of this afternoon's highs
getting just above the 50F mark, but went for upper 40s due to
increasing high clouds and concerns about the depth of the mixed
layer by this afternoon. Temperatures will rise enough to
produce a sea breeze near the coast this afternoon. Warm air
continues to push into the area tonight with lows only dropping
to the low to mid 30s under an emerging shallow inversion. The
inversion will keep the stronger winds aloft with a 925mb jet
from mixing down tonight. A frontal boundary will remain well to
the north through the night, but high clouds will lower and
thicken overnight. Have some chance PoPs for rain or freezing
rain in northern Aroostook County by later in the night, but
confidence in seeing any precip is not high and don't expect any
issues with the freezing rain. Max forecast QPF is just a
couple of hundredths in the Saint John Valley.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Area wl be in the warm sector at the start of the period with 995mb
low sitting in vicinity of Lk Superior. Frontal bndry wl be to our
north acrs central Quebec and lopres wl be riding along it on Thu.
SW flow just off of the sfc wl result in waa with an inversion
setting up around H8 which wl prevent warmest temps mixing down drg
the aftn. Highs on Thu look to rmn in the u40s acrs ern portions of
the area with lwr 50s over western zones. Very little in the way of
rainfall expected on Thu as most of the forcing wl hold off until
late Thu night.

CWA wl likely still be in the warm sector Thu night with record max
low temps being rivaled Fri morning. Per 00z guidance cdfnt looks to
mv thru between 09z-12z Friday tho minimal cold air advection looks
to occur drg the day with clrng skies allowing daytime highs to warm
up into the 40s again, possibly in the 50s over Downeast.

For Fri night secondary cdfnt wl move thru with temps plummeting
rapidly after midnight. Cannot rule out potential for snow squalls
late Fri night ahead of arctic bndry as CAPES approach 30 J/kg with
steep low level lapse rates just ahead of front.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Pressure gradient rmns tight on Saturday with nw wind gusts
exceeding 30-35 kts in the aftn. Cannot rule out blowing snow on
Saturday but this wl depend on how much the snow compacts down with
the rain/snowmelt earlier in the week.

Temps wl drop off drg the weekend with isold snow showers acrs the
north and west into early next week as nrn stream waves continue to
mv acrs the region. Temps on Sun and Mon wl be well blo normal for
this time of year. High pressure wl approach the region fm the west
on Tue with sunny skies allowing temps to "warm" into the m20s over
the north and nr freezing for Downeast.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: VFR likely with LLWS expected tonight for all sites.

SHORT TERM:
Thu...MVFR north with VFR Downeast. S 5-10kts.

Thu night-Fri...MVFR/IFR into early Friday across the north in
low cigs. S 5-10kts and gusty becoming SW 10-20kts and gusty Fri
afternoon. LLWS possible.

Fri night...MVFR/IFR possible across the north in -shsn. WNW
5-15kts and gusty.

Sat-Sun...Mainly VFR. NW 10-20kts and gusty each aftn.

&&

.MARINE...
NEAR TERM: Expect winds to pick up tonight with a few gusts to
25 kts. Right on the SCA threshold, but elected to hold off a
period to evaluate trends. Did adjust winds downward based on
the relatively warmer, stable air moving over the 40F waters.

SHORT TERM: SCA possible Thu morning into Fri afternoon. Gales
possible Sat morning into Sat evening, diminishing to SCA thru
the end of the weekend. Seas increase above 8ft Fri morning and
continue thru the day.

&&

.HYDROLOGY...
Local T/Td thawing degree hours continue to point to rivers over
the southern half of the area potentially becoming problematic
by Saturday. Ensemble river forecasts indicate around 2 foot
river rises over southern basins, strictly due to snowmelt with
little in the way of rainfall expected.

&&

.CLIMATE...
Record maximum low temperatures for the day for Thursday March
11.

Location...........Record/Year......Forecast 24 hour low
Caribou................33/1992...............31
Bangor.................37/1955...............34
Millinocket............38/2006...............32
Houlton................33/2006...............32

Record maximum low temperatures for the day for Friday March
12.

Location...........Record/Year......Forecast 24 hour low
Caribou................36/2013...............38
Bangor.................42/1936...............41
Millinocket............38/2013...............38
Houlton................36/2013...............39

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...AStrauser/MCW
Short Term...Farrar
Long Term...Farrar
Aviation...AStrauser/MCW/Farrar
Marine...AStrauser/MCW/Farrar
Hydrology...Farrar
Climate...Farrar
Hazardous weather outlook, Mar 10, 2:53 AM EST, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
253 AM EST Wed Mar 10 2021

MEZ001>006-010-011-015>017-029>032-110800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
253 AM EST Wed Mar 10 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-110800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
253 AM EST Wed Mar 10 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.